MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL 30IN(75CM) 2 WHT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. ETHIBOND EXCEL 30IN(75CM) 2 WHT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X4407H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a spine procedure on (b)(6) 2025 and suture was used.Needle breakage during use on patient.No patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.H3 investigation summary: the product was returned to eth for evaluation.Three unopened samples and one empty overwrap packet were received for analysis.Product code: x4407h.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.The samples were tested by resistance test to needle and met the requirements.No conclusion could be reached on the cause of the reported event.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional information was requested, the following was obtained: product code: (4) x4407, product lot/batch: 103a2r, tracking#: (b)(4), received at cg labs on 12/1/2025.1.Could you please clarify if extra device belongs to this complaint? yes, the sales rep who picked up the devices oversea it.

Brand Name
ETHIBOND EXCEL 30IN(75CM) 2 WHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24379446
Report Number2210968-2026-01731
Device Sequence Number10504441
Product Code GAT
UDI-Device Identifier10705031239753
UDI-Public(01)10705031239753(17)290831(10)103A2R
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX4407H
Device Lot Number103A2R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown